Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have hypertension and BP fluctuates. Taking telmisartan and amlodipine. Half of the body remains cold. Reason for coldness?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
I am 52. I am HTN patient. Over the past week my BP fluctuates between 165/110 to 145/90. I am taking telmisartan 40 mg+amlodipine 5 mg in morning and Concor 2.5 mg in evening. Echo report shows diastolic dysfunction. Also my lower half of the body remains cold. Kindly suggest which tests should I go for and what should be the reason for coldness in lower limbs.
Posted Sun, 3 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 45 minutes later
Brief Answer:
Add a drug OR step up dose / Do Doppler

Detailed Answer:
Hi friend,
Welcome to Health Care Magic

A small dose of diuretic can be added – either Chlorthalidone OR Hydro Chloro Thiazide – 12.5 mg.
The dose of Telmisartan or Amlodipine can be increased – their maximal doses are 80 (Telmisartan) and 10 (Amlodipine)… / it can also be done at a later stage, if necessary

ONE thing at a time / and gradually / add or step up
Allow a week to take effect
You can switch over to combination formula of the tablet, when stable

Diastolic dysfunction is the result of pressure…
Slow rate may be from Concor (Beta blocker)

Coldness of lower limbs needs examination.
Doppler study (or MRI Angiography of the abdominal and limb vessels) may be necessary.

Discuss with your doctor
The treating doctor alone can suggest further based on his assessment of the situation.

Take care     
Wishing all well
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Have hypertension and BP fluctuates. Taking telmisartan and amlodipine. Half of the body remains cold. Reason for coldness? 23 hours later
Thanks for giving me sound advice. Sir, isn't the condition 'diastolic dysfunction treatable", shall it lead me to heart failure?
Answered by Dr. Anantharamakrishnan 40 minutes later
Brief Answer:
Do NOT worry

Detailed Answer:

Do not worry
The ECHO finding is the consequence of long standing hypertension (Blood Pressure)
When the pressure is controlled well and maintained – the changes may regress…

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor